Glyburide To Traci76 Or CaliTrish

7 Replies
mom2be11 - July 16

Ladies, I started taking Glyburide a couple days ago at breakfast and dinner. My fasting and breakfast numbers are fine but my lunch and dinner numbers are still high. They're sometimes even higher than before I started on Glyburide. Does it take sometime for my blood sugar to be stable? Any advice? Do you guys take it once/twice a day? TIA

 

Traci76 - July 16

I take it twice a day, just like you. I take one pill at breakfast, and 2 pills at dinner. I'm not sure why your after lunch and after dinner numbers are high. Anytime my numbers are high, I usually know the culprit, knowing that what I ate wasn't a good choice. Have you been really good with your diet? Sometimes when I'm not good, the numbers aren't affected right away. For example, if I eat something bad for dinner, my after dinner numbers might not be that bad. But, the next day, my lunch numbers will shoot way up for no reason. Other than that, I don't have any idea. Maybe someone else will have an answer though, because I'm FAR from being an expert on this subject! I can just share my own experiences.

 

mom2be11 - July 16

Traci76, I had chills /cold sweat early in the morning since I've been taking the medicine. When I wake up, the fasting numbers were fine then I had breakfast and the numbers also fine. But after lunch and dinner, they got so high. I've been eating pretty much the same like before I was put on the medication. it's so weird that the lunch/dinner numbers are sometimes higher than before. When I had chills I drank some juice. Do you think the juice messed up my numbers? I'm gonna ask my Dr. tomorrow, so we'll see..thanks a lot for your response :)

 

Traci76 - July 16

That may be possible about the juice!! It's a no win situation! You get low blood sugar b/c of the medicine and need to drink the juice, but then it affects your numbers later! I hope your doctor can answer your questions! I haven't had the low blood sugar since the first week. How long have you been taking the medicine now?

 

mom2be11 - July 16

Traci76, I started on Thursday. I take 5 mg twice a day. How were your numbers the first week when you had low blood sugar? Thanks again.

 

CaliTrish - July 17

Hi Mom2be11 . . . sorry for the late response. Did they put you on a special diet of any sort along with the Glyburide? You should be eating every 2-3 hours with a snack right before bedtime. Since you're taking the meds at breakfast and dinner, sounds like the doc is trying to control your sugar levels all day long. My biggest concern would be your sugar levels dropping too low, < 60. Chills/cold sweat is definitely a sign this is happening. Check your sugar level when this happens. If it's below 60, drink a cup of juice and recheck in 15 minutes. Juice is a fairly simple sugar that will spike your level pretty quickly and get you out of the danger zone. It should only stay in your blood stream for a couple hours at most. If your sugar level is still on the low side, go ahead and eat a snack. If you're not eating snacks between meals, it's my guess that your levels are dipping down and your body overcompensates by producing more insulin, then you eat and your scores are high. Also, in general, as your pregancy progresses, your sugar levels will likely rise especially if you aren't making any changes to your diet. If high lunch/dinner levels continue, you might check your sugar level before you eat as well. They should be between 60-100. If they're higher, then they will obviously produce high postprandial levels. I'm still only taking the Glyburide at night to control my fasting levels and diet control for the rest of the day.

 

mom2be11 - July 17

Hi CaliTrish, thanks for the response. My Dr. didnt put me on a special diet or anything. He put me on Glyburide because after 10 days of dieting my numbers were still high. I guess I wasnt used to eating at the same time or something because I tried to watch what I ate. I started taking the medicine on Thursday and since then I had chills/cold sweat early in the morning. I never checked my levels when these happened though. Since they happened early in the morning, I went back to sleep after taking a cup a juice. WHen I woke up a few hours later , my levels were 60-75. After breakfast were also around 60-75. But after lunch the numbers got so high. I take another pill at dinner and the numbers were also high. How far along are u? I am 37 weeks today. I read somewhere that you should stop taking Glyburide 2 weeks before you're due, is that true? How long have you been on the medication? Did u have any problems when u started? You take yours at dinner right? are your numbers fine 2 hours after dinner? Thanks again..sorry for all the troubles.

 

CaliTrish - July 17

Hi Mom2be11, no trouble at all. I am happy if I can be of any help. I am 28 weeks and was diagnosed with GD at 11 weeks. Started taking 1.25mg of Glyburide at 14 weeks. Upped the dosage to 2.5mg at 22 weeks. I actually take my pill right before bedtime with my bedtime snack. When I initially started and when my dosage changed, they had me wake up in the middle of the night for a few days around 3-4am to make sure I wasn't crashing . Usually, the first night I would have to do the juice trick, but by the next couple nights my sugar level would creep up above 65. By morning, it's usually in the 70's. If I don't eat a good snack (meat & carb) before bedtime, my fasting level will be lower. However, if I skip my bedtime snack, it can actually be higher. You don't want to fast more than 8-10 hours. You mentioned "10 days of dieting" - what did that consist of? To control GD, it's very important to eliminate sweets and reduce carb intake (30-45 gm carbs per snack/meal for me). Smaller meals and eating every 2-3 hours are important, too. I have found walking after meals helps lower my sugar levels as well. I saw on another post that you're meeting with the dietician tomorrow. She should be able to help you with your fluctuating sugar levels. I think it definitely has to do with what/when you're eating. I think you can take Glyburide until delivery, then you may be switched to insulin since you won't be eating and Glyburide reacts too slowly. Your doctor should know more, though.

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Start A New Discussion